Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Dec 13, 2007, 7:51 AM EST for Fleming County, Rowan County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2007, 7:51 AM EST (12:51 UTC)
- Expired
- Dec 13, 2007, 10:45 AM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 131255
FFWJKL
KYC069-205-131545-
/O.NEW.KJKL.FF.W.0001.071213T1251Z-071213T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
751 AM EST THU DEC 13 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY
ROWAN COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1045 AM EST
* AT 744 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL OF BETWEEN ONE AND ONE AND ONE THIRD INCHES HAS FALLEN
OVER PORTIONS OF EASTERN FLEMING COUNTY AND WESTERN ROWAN COUNTIES
IN THE LAST THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF FLEMINGSBURG...PLEASUREVILLE...CRANSTON...
FOXPORT...MOREHEAD...GODDARD...HALDEMAN AND HILLSBORO.
AT 749 AM...FLEMING COUNTY DISPATCH REPORTED WATER OVER PLEASANT
VALLEY ROAD AND A LOW WATER BRIDGE NEAR THE FLEMINGSBURG ELEMENTARY
SCHOOL.
FLASH FLOODING IS BEING CAUSED BY RAIN SHOWERS PRODUCING MODERATE TO
HEAVY RAIN AND MOVING REPEATEDLY OVER THE SAME AREAS. ANOTHER HALF
OF AN INCH IS POSSIBLE BY 10 AM...WHICH WILL CONTINUE RUNOFF
PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3842 8376 3849 8359 3844 8357 3842 8347
3831 8331 3821 8328 3816 8321 3806 8342
3824 8370 3826 8369 3825 8371 3829 8375
3829 8379 3832 8385
TIME...MOT...LOC 1251Z 180DEG 0KT 3825 8360
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 13, 4:27 AM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 13, 4:27 AM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 427 AM EST THU DEC 13 2007 .SHORT TERM.../TODAY THROUGH SATURDAY/...UPDATED BEST AGREEMENT AMONGST THE VARIOUS MODELS OVERNIGHT WAS BETWEEN THE UKMET...ECMWF...AND GFS SOLUTIONS. THE NAM WAS AN EXTREME OUTLIER...ESPECIALLY WITH REGARD TO SATURDAYS WEATHER SYSTEM AND PRECIPITATION PATTERN. THAT BEING SAID THE GFS WAS THE MODEL OF CHOICE BASED ON THE SUPPORT IT HAD FROM THE UKMET...NGM...AND ECMWF RUNS. FORECAST FOR TODAY WAS IN GOOD SHAPE ALREADY AND ONLY A FEW VERY MINOR TWEAKS WERE MADE. A SHOT OF MODERATE TO HEAVY RAINFALL IS STILL EXPECTED LATER THIS MORNING...WITH THE POTENTIAL FOR SOME MINOR FLOODING IN THE WESTERN HALF OF THE FORECAST AREA. A FLOOD WATCH IS STILL IN EFFECT THROUGH 2 PM THIS AFTERNOON. TEMPERATURES FOR TODAY WILL BE ABOVE NORMAL ONCE AGAIN. A FAST MOVING COLD FRONT WILL BRING THE PRECIP TO EAST KENTUCKY TODAY. A POTENT AREA OF LOW PRESSURE WILL THEN MOVE OUT OF THE SOUTHERN PLAINS FRIDAY NIGHT...BRINGING A CHANCE OF RAIN AND SNOW SHOWERS TO THE AREA THROUGH SATURDAY EVENING. AS THE LOW MOVES UP THE SPINE OF THE APPALACHIAN MOUNTAINS SATURDAY NIGHT...THE PRECIPITATION WILL TRANSITION TO ALL SNOW AFTER MIDNIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE ALONG AND NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR. SOME LIGHT SNOW SHOWERS AND FLURRIES WILL LINGER INTO SUNDAY MORNING. WENT CLOSE TO METMOS FOR TEMPERATURES ACROSS THE BOARD...WITH TWEAKS MADE TOWARD EXPECTED TRENDS. SATURDAYS HIGH TEMPERATURE WILL OCCUR DURING THE MIDMORNING...WITH FALLING TEMPERATURES THROUGHOUT THE DAY. MODEL SOUNDINGS AND CROSS SECTIONS SHOWING PLENTY OF VERTICAL MOTION...LOW AND MID LEVEL MOISTURE...MIDDLE AND UPPER LEVEL JET SUPPORT...AND THE PROPER VERTICAL TEMPERATURE STRUCTURE TO SUPPORT SNOWFALL. THE SPEED OF THE SYSTEM...COUPLED WITH THE TIMING OF THE COLD AIR BEHIND IT AND WARM GROUND...WILL BE MAJOR FACTORS IN DETERMINING EXACTLY HOW MUCH SNOW FALLS AND IS ABLE TO ACCUMULATE SATURDAY NIGHT. ZONES ALREADY OUT. .LONG TERM.../FRIDAY THROUGH WEDNESDAY/ THE WEEKEND WEATHER SYSTEM IS BECOMING MUCH CLEARER AS THE MODELS CONVERGE ON A SOLUTION. CURRENTLY THE VARIATION HAS THE LOW TRACKING UP INTESTATE 75 SAT/SAT NIGHT WITH THE GFS ABOUT 4 HRS FASTER THAN THE ECMWF. ERN KY SHOULD STAY IN THE WARM SECTOR UNTIL AFTER THE LOW TRACKS INTO OH. THEN THE COLD AIR WILL SINK INTO THE REGION AND CHANGE THE REMAINING PCPN FROM RAIN TO A RAIN/SNOW MIX AND THEN ALL SNOW BY SUN MORNING. HEAVIEST PCPN WILL OCCUR BEFORE THE LOW PASSES WITH EXPECTED SNOW ACCUM SAT NITE/SUN OF AROUND AN INCH WITH NEARLY AN INCH AND A HALF FOR THE MTNS AND PROBABLY LESS THAN AN INCH FOR THE SRN COUNTIES CLOSER TO I-75. POSSIBILITY OF FLURRIES LINGERING IN THE MTNS SUN NITE BUT TEMPS TO WARM THRU THE WEEK WITH DRY WEATHER. NEXT SYSTEM CURRENTLY NOT PROGGED INTO AREA UNTIL THU AT THE EARLIEST. && .AVIATION.../06Z TO 06Z/ CONDITIONS REMAIN IFR OR WORSE ACROSS THE FORECAST AREA...EXCEPT FOR A FEW LOCATIONS NEAR THE TN LINE WHICH ARE MVFR ATTM. A WARM FRONT EXTENDS FROM EKQ TO SME TO SW PIKE COUNTY. CEILINGS ARE LOWEST ALONG AND NORTH OF THE BOUNDARY...WITH VIS THE MOST RESTRICTED ON RIDGETOPS. THE WARM FRONT WILL MOVE FURTHER NORTH INTO THE CWA TONIGHT AND REACH AT LEAST AS FAR N AS THE MTN PARKWAY OVERNIGHT AS A SFC WAVE APPROACHES OVERNIGHT...AND THEN SOUTHEAST INTO VA AS A COLD FRONT 12Z AND AFTER AS THE WAVE MOVES BY. SHRA IS EXPECTED...WITH HEAVIEST AND MOST RESTRICTED VIS FROM SHRA IN THE WESTERN HALF OF THE CWA. SOME IMPROVEMENT IN CIGS THOUGH LIKELY ONLY ONE CAT MAY OCCUR LATE TONIGHT AS PRECIP ARRIVES...BUT PROBABLY STILL NOT INTO MVFR AT TAF SITES UNTIL 14 TO 16Z. AS PRECIP ENDS ON THU...VIS WILL IMPROVE... BUT MVFR CEILINGS SHOULD PERSIST. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN FOR A TIME BETWEEN ABOUT 10Z AND 16Z AS LOW LEVEL JET INCREASES AND IS MAXIMIZED OVER THE AREA. VFR OR PERHAPS MVFR IN BR IS POSSIBLE AT THE END OF THE PERIOD AS DRIER AIR WORKS IN. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR KYZ044-050>052- 058>060-068-069-079-080-083-084-104-106>109-111-112-114-116-119. && SHORT TERM...AR LONG TERM... AVIATION...JP
Hazardous weather outlook, Dec 13, 4:54 AM EST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 454 AM EST THU DEC 13 2007 KYZ044-050>052-058>060-068-069-079-080-083-084-104-106>109-111-112- 114-116-119-141300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-LEE-BREATHITT-OWSLEY-CLAY-MARTIN- 454 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY THIS MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THIS MORNING...POSSIBLY RESULTING IN SOME MINOR FLOODING ISSUES. ANY THUNDERSTORM OR INTENSE SHOWER WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT...ESPECIALLY ALONG RIDGETOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF FLOODING...EXCESSIVE RAINFALL AMOUNTS...AND SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ085>088-110-113-115-117-118-120-141300- WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-PIKE- 454 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF A THUNDERSTORM THROUGH LATE MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE SATURDAY NIGHT...ESPECIALLY ALONG RIDGETOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF FLOODING...EXCESSIVE RAINFALL AMOUNTS...AND SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN JACKSON. AR
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.